MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-2-3D-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Medtronic received a report that the coil could not be detached.The surgery was successfully completed with a replacement coil. the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).The patient was undergoing treatment for an unruptured, saccular aneurysm located in the anterior communicating artery.The max diameter was 3mm, and the neck diameter was 2mm.The patient's blood flow and vessel tortuosity were normal.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the two attempts were made to detach the coil using the instant detacher.Prior to coil non-detachment there were no issues encountered.There was no pushwire damage observed after removal from the patient.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the axium prime coil was returned for analysis within a shipping box; and within a plastic bio-pouch.Visual inspection/damage location details: the ai crimps and coupler tube were present and intact.The positive load indicator and break indicator were still intact.No evidence of mechanical or manual detachment attempt was found.The coin was present at the lumen stop.The implant coil was still attached to the pushwire.No damage was found with the shield coil.No other anomalies were observed.Testing/analysis: an in-house instant detacher was then used to detach the axium prime coil.The implant coil was successfully detached on the first attempt.The lumen stop inner diameter (id) and retainer ring inner diameter (id) were measured to be within specifications.Conclusion: based on the analysis performed, the customer report of ¿non-detach¿ was confirmed as the axium prime coil was returned with the implant coil was still attached to the pushwire.However, the root cause could not be determined as the returned axium prime coil was successfully detached on the first attempt using an-house instant detacher.In addition, no damages were found with the returned axium prime coil.There was no non-conformance to specifications identified that lead to the non-detachment issue.It was reported that the two attempts were made to detach the coil using the instant detacher.However, no evidence of either method was attempted.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key14987336
Report Number2029214-2022-01149
Device Sequence Number16614664
Product Code KRD
UDI-Device Identifier00763000313647
UDI-Public00763000313647
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2024
Device Model NumberAPB-1.5-2-3D-ES
Device Catalogue NumberAPB-1.5-2-3D-ES
Device Lot Number223109273
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2022
Supplement Date Received by Manufacturer07/14/2022
09/09/2022
Initial Report FDA Received Date07/12/2022
Supplement Report FDA Received Date08/03/2022
10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale